MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 18 HOLES, 363 MM; PLATE, FIXATION, BONE

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 18 HOLES, 363 MM; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately 3 years post implantation of a right total hip arthroplasty, the patient was revised due to pain and loosening.This patient has had multiple surgeries on this joint as well as the opposite joint.However, the type of surgeries and products involved in the previous surgeries were unspecified due to patient privacy laws.During the surgery, a plate was removed easily, and the stem was loose as expected, and was also easily removed.The joint was subject to aggressive debridement and prepped for new implants.The original cup and liner were left in situ.The revision surgery went as planned.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10 - medical devices: cat# 11-301321 lot# 394300 arcos con sz a std 70mm, cat# 163668 lot# 436570 32mm mod head cocr -3mm neck, cat# 11-301015 lot# 433780 arcos sts dist stem 15x250mm, cat# 00223200418 lot# 63981511 cable cerclage cable w/crimp 1.8 mm dia.635 mm length, cat# 47223206001 lot# 4502046392 ncba cable button for ncba polyaxial locking plate, 2.5 mm hex drive, cat# unknown lot# unknown ncb locking caps qty x 15, cat# unknown lot# unknown ncb 5mm unicortical screws - various lengths, cat# unknown lot# unknown ncb 5mm cortical screws - various lengths, cat# unknown lot# unknown ncb 4mm cortical screws - various lengths.G2 - foreign: new zealand.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4).No product was returned for investigation.Visual examination of the provided pictures identified that a small part of the ncb is fractured on one of the edge review of the device history records identified no deviations or anomalies during manufacturing.Review of complaint history found no additional related issues for this item and the reported part and lot combination a radiography was provided and reviewed by a health care professional.Review of the available records identified the following: implant alignment is maintained.No apparent loosening of the arthroplasty components.There is radiolucency along the two proximal fixation screws and along the proximal lateral femur/plate interface as noted and these screws may be loose.There are two proximal femoral defects as noted and questionable loosening of the proximal plate and screw fixation as described.With the available information a definitive root cause cannot be determined.
 
Event or Problem Description
No additional event information at this time.

Brand Name
NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 18 HOLES, 363 MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17874638
Report Number0009613350-2023-00555
Device Sequence Number7182276
Product Code HRS
UDI-Device Identifier00889024292710
UDI-Public(01)00889024292710(17)260731(10)2869414
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2026
Device Model NumberN/A
Device Catalogue Number02.02263.018
Device Lot Number2869414
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by Manufacturer11/17/2023
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexPrefer Not To Disclose